Alert archive / Vermont / Wind Advisories in 2024
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 11, 2024, 5:21 PM EDT for Clinton County, Franklin County, St. Lawrence County, New York; 7 counties in Vermont. It took effect at Apr 11, 2024, 10:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2024, 5:21 PM EDT (21:21 UTC)
- In effect from
- Apr 11, 2024, 10:00 PM EDT
- Expired
- Apr 12, 2024, 2:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323 WWUS71 KBTV 112121 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 521 PM EDT Thu Apr 11 2024 NYZ028>031-VTZ002-016>019-121000- /O.NEW.KBTV.WI.Y.0007.240412T0200Z-240412T1800Z/ Eastern Clinton-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Western Franklin-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Ellenburg, Dannemora, Enosburg Falls, Star Lake, Ripton, St. Albans, Richford, Bristol, Saranac Lake, Plattsburgh, South Colton, Swanton, Richmond, Underhill, Killington, Champlain, East Wallingford, and Tupper Lake 521 PM EDT Thu Apr 11 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EDT FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In New York, Eastern Clinton, Southeastern St. Lawrence, Southern Franklin, and Western Clinton Counties. In Vermont, Eastern Addison, Eastern Chittenden, Eastern Franklin, Western Franklin, and Eastern Rutland Counties. * WHEN...From 10 PM this evening to 2 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages are possible. * ADDITIONAL DETAILS...The strongest winds are expected across the northern slopes of the Adirondacks and western slopes of the Green Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Taber
3 follow-up statements
258 WWUS71 KBTV 120442 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1242 AM EDT Fri Apr 12 2024 VTZ003-005-006-008-121200- /O.EXA.KBTV.WI.Y.0007.000000T0000Z-240412T1800Z/ Orleans-Western Chittenden-Lamoille-Washington- Including the cities of Johnson, Waitsfield, Derby, Stowe, Burlington, Montpelier, Newport, and Shelburne 1242 AM EDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Washington, Orleans, Lamoille, and Western Chittenden Counties. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ028>031-VTZ002-016>019-121200- /O.CON.KBTV.WI.Y.0007.000000T0000Z-240412T1800Z/ Eastern Clinton-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Western Franklin-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Killington, Saranac Lake, St. Albans, Enosburg Falls, Richford, Tupper Lake, Champlain, Bristol, Ellenburg, Ripton, Swanton, Underhill, Dannemora, Richmond, South Colton, East Wallingford, Star Lake, and Plattsburgh 1242 AM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 55 mph. * WHERE...In New York, Eastern Clinton, Southeastern St. Lawrence, Southern Franklin, and Western Clinton Counties. In Vermont, Eastern Addison, Eastern Chittenden, Eastern Franklin, Western Franklin, and Eastern Rutland Counties. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Clay
549 WWUS71 KBTV 120726 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 326 AM EDT Fri Apr 12 2024 NYZ028>031-VTZ002-003-005-006-008-016>019-121800- /O.CON.KBTV.WI.Y.0007.000000T0000Z-240412T1800Z/ Eastern Clinton-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Western Franklin-Orleans-Western Chittenden- Lamoille-Washington-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Saranac Lake, Waitsfield, Enosburg Falls, Bristol, Derby, Swanton, Newport, Star Lake, Tupper Lake, Champlain, Ripton, Richmond, Burlington, Plattsburgh, Dannemora, Shelburne, Killington, Johnson, Richford, Stowe, Underhill, Montpelier, South Colton, East Wallingford, St. Albans, and Ellenburg 326 AM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph. The strongest winds are expected along the western slopes of the Green and Adirondack Mountains. * WHERE...Portions of northern New York and central, northeast, northwest, and southern Vermont. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Clay
360 WWUS71 KBTV 121751 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 151 PM EDT Fri Apr 12 2024 NYZ028>031-VTZ002-003-005-006-008-016>019-121900- /O.EXP.KBTV.WI.Y.0007.000000T0000Z-240412T1800Z/ Eastern Clinton-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Western Franklin-Orleans-Western Chittenden- Lamoille-Washington-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Enosburg Falls, Star Lake, Shelburne, Killington, Richford, Bristol, Saranac Lake, Richmond, Plattsburgh, Dannemora, Johnson, Underhill, Burlington, Newport, Champlain, Ellenburg, Tupper Lake, South Colton, Derby, Swanton, Montpelier, Waitsfield, St. Albans, East Wallingford, Ripton, and Stowe 151 PM EDT Fri Apr 12 2024 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... The threat for widespread wind gusts over 46 mph has ended. Strong thunderstorms this afternoon could lead to locally damaging wind gusts. $$ Storm
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 11, 2:58 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 11, 2:58 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Burlington VT 258 PM EDT Thu Apr 11 2024 .SYNOPSIS... Expect mild and rainy conditions through Friday afternoon with widespread 0.5 to 1 inch, locally up to 1.5 inches of rain. The rain combined with snowmelt runoff will lead to rivers rising to bankfull and localized ponding of low-lying areas. Southeast winds increase tonight, gusting 40 to 50 mph, locally 55 mph overnight tonight into Friday morning. Saturday will be unseasonably cool, with mixed rain and snow showers and minor accumulations possible above 1500 ft elevation. Drier and pleasant weather returns on Sunday into early next week before the weather turns unsettled middle of next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... As of 253 PM EDT Thursday...A warm front is shifting north of the area now. A small window for drying conditions is expected with sharp falls in relative humidity expected in the 700-500hPa layer. As that moves across, flow begins to accelerate. 925hPa winds will increase to 40 to 50 knots, and up at 850hPa increase towards 65 knots. South-southeast flow suggests the most favorable potential for gusty winds along the northern slopes of the Adirondacks, but strong gusts could also occur from channeled flow within the Champlain Valley. A localized gust to 50 mph is possible in and around Malone, New York. Generally 35 to 45 mph is expected in the Champlain Valley and 30 to 40 mph across eastern Vermont and the St. Lawrence Valley between about 9 PM tonight through 9 AM tomorrow morning. The period of uncertainty for wins will be after midnight or so, when increasing moisture could stabilize conditions near the surface. There appear to be a couple rounds of fast moving precipitation overnight. By Friday morning, these batches of rain will be exiting the region, and winds should be starting to abate, but remain breezy. Warm weather with mid 40s to mid 50s is expected, but a few locations within the Champlain Valley and St. Lawrence Valley my just sit below 60. Combined with rain and snowmelt, we should begin to see more appreciable river rises. For details, please see the hydro discussion at the end. Friday afternoon, the occluded boundary will shift through. Within the dry slot, modest surface destabilization will occur while temperatures climb into the 60s. With surface dewpoints still in the mid 50s, we should be able to achieve 200-500 J/kg of CAPE. Convective enhancement with convergence along the boundary and good jet dynamics should produce efficient rainfall processes given our 1- 1.25" PWATs. But we aren't done yet. The upper low will track overhead, with an embedded shortwave digging on the western hemisphere of the upper low. With abundant low-level moisture, we will see chances of showers continue into Saturday. However, the snowmelt component should come to an end. Friday night, snow levels will fall towards 1200-1500 ft elevation as cold advection takes place. Friday night temperatures will sink sink into the lower 30s to about 40 over New York, and generally remain in the 40s over Vermont. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... As of 253 PM EDT Thursday...Sub-freezing 925mb air mass will be advecting into northern NY early Saturday morning, so temperatures on Saturday will not climb all that much. Surface low pressure tracks from eastern MA into southern Maine, which would a favorable track for accumulating snow in our region a few weeks earlier but given it is mid April, it looks to be a cold rain for most. That said, model guidance suggests that there could be some minor snow accumulation down to 1000 ft elevation. Upslope snow showers could bring 1 to 3 inches of accumulation above 1500 ft. No road impacts are expected, although it will be a rather raw day by mid April standards. Highs only top out in the mid to upper 40s for many valley locations, which is about 5 to 10 degrees below climatological normal. Higher elevation locations would struggle to make it out of the 30s on Saturday. Westerly winds gusting 25 to 30 mph would make it even colder, with wind chills in the 20s and 30s during the daytime. Upper ridging starts to build in from the west overnight Saturday. Plenty of cloud cover and boundary layer not decoupling should limit radiational cooling should help keep overnight lows in the mid 30s to low 40s in the valleys, with sub-freezing temperatures for the colder hollows. This should set the stage for a rather pleasant Sunday and second half of the weekend, with sunshine and 50s returning across much of the CWA. Winds shift to the southwest, and while it will be breezy, it would not be quite as blustery as on Saturday. So get outside and enjoy the nice spring day. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... As of 253 PM EDT Thursday...Upper ridging builds in early next week so pleasant weather will prevail on Monday into Tuesday. Then the pattern becomes more unsettled towards mid week as we watch a upper level disturbance emerge out of the Four Corners region and track towards the Great Lakes. The impacts from this feature will depend on how far west the low pressure tracks with respect to our region. For now, have largely stuck to blended guidance. After the system exits, spring fever looks to step up a gear as the CPC 6-10 day outlook shows 70 to 80 percent probability of above normal temperatures for our region. With average highs in the 50s for this time of the year, highs in the 60s look to be a good bet as we finish the work week. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Through 18Z Friday...A warm front is lifting north, with sporadic IFR conditions in heavy showers near KMSS and persisting low ceilings at KMPV that are starting to improve with the warm frontal passage. There should be about 2 more hours of these conditions, and then we should trend drier. There Southeast to south winds will begin to increase behind the front to 9 to 13 knots sustained and gusts 16 to 20 knots. Additionally, winds at 2000 ft agl will increase up to 40 to 50 knots. This trend will continue beyond 00z. Sustained winds 11 to 15 knots and gusts up to 25 knots with LLWS due to 50 to 60 knot south winds will likely produce mechanical turbulence and last through about 14z. With the increase in winds about 00z to 03z will be additional surges of rain north. The placement is difficult, and have noted widespread SHRA or VCSH, but without much impact to ceilings or visibilities. However, in heavier elements, visibility could feasibly drop towards 2 to 4SM. Ceilings beyond 00z should generally range between 2000-6000 ft agl. Outlook... Friday Night: Mainly VFR, with areas MVFR possible. Chance SHRA. Saturday: Mainly MVFR, with local IFR possible. Likely SHRA. Saturday Night: Mainly MVFR, with areas VFR possible. Chance SHRA. Sunday: VFR. Chance SHRA. Sunday Night: MVFR/IFR conditions possible. Chance SHRA. Monday: Mainly VFR, with areas MVFR possible. NO SIG WX. Monday Night: VFR. NO SIG WX. Tuesday: VFR. Slight chance SHRA. && .HYDROLOGY... Well above normal conditions tonight into tomorrow in combination with several rounds of rain will result in river rises through Friday. Rainfall amounts will favor southern portions of the Adirondacks and south-central Vermont, where storm total liquid will be between about 0.50-1.25" The remaining snow pack is mainly above 2000 foot elevation. There's not much left to melt, but the higher summits still have plenty of snow, and we lost about 0.50-1.00" of snow water equivalent in the existing pack last night. River rises have so far been somewhat below forecast river levels. However, greater warmth tonight and primed soils will likely result in more run-off into rivers. Otter Creek at Center Rutland (CENV1) and the East Branch of the Ausable at Ausable Forks (ASFN6) are currently forecast to remain in their banks. Any additional snowmelt or rainfall beyond present forecast expectations could send these rivers into minor flooding and other main stem rivers towards bankfull. Beyond river flooding, several rounds of rain and snowmelt could result in ponding and localized flooding along low-lying farm fields. && .EQUIPMENT... KSLK and KPBG are experiencing comms issues. Dataflow may be sporadic. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Chai NEAR TERM...Haynes SHORT TERM...Chai LONG TERM...Chai AVIATION...Haynes HYDROLOGY...Haynes EQUIPMENT...NWS BTV
Hazardous weather outlook, Apr 11, 3:05 PM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 305 PM EDT Thu Apr 11 2024 NYZ026>031-034-035-087-VTZ001>011-016>021-121915- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 305 PM EDT Thu Apr 11 2024 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Rainfall this afternoon into overnight tonight will lead to river rises but rivers are expected to remain within bankfull. Gusty southeast winds 40 to 45 mph, locally 50 mph will develop late overnight tonight and continue into Friday morning. This could lead to isolated power outages, especially across the northern slopes of the Adirondacks and western slopes of the Green Mountains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional rounds of rain are expected on Friday. Snow melt combined with falling rain will keep area rivers running high but are forecast to remain within bankfull at this time. However, flooding of fields and ponding of low-lying surfaces will be possible. Snow mixes in with rain showers on Saturday, with minor accumulations possible above 1500 feet elevation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Vermont, 2024Wind Advisories in New York, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.